Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 124, NWS Albany, NY

June 29, 2011Northwest Hills Planning Region, Connecticut; Dutchess County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jun 29, 2011, 12:14 AM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York; Berkshire County, Massachusetts. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2011, 12:14 AM EDT (04:14 UTC)
Expired
Jun 29, 2011, 1:00 AM EDT
In force
46 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Dutchess County, NY

The radar

The Albany radar (KENX), 104 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS51 KALY 290414
SVRALY
CTC005-MAC003-NYC027-290500-
/O.NEW.KALY.SV.W.0124.110629T0414Z-110629T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1214 AM EDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  EAST CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 100 AM EDT

* AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SHEFFIELD TO NORFOLK TO FALLS
  VILLAGE TO CORNWALL BRIDGE TO KENT TO 6 MILES SOUTHWEST OF KENT...
  OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF GREAT
  BARRINGTON TO 13 MILES NORTHWEST OF TORRINGTON TO 10 MILES
  NORTHWEST OF TORRINGTON TO 12 MILES WEST OF TORRINGTON TO 9 MILES
  NORTH OF NEW MILFORD TO SHERMAN...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   SANDISFIELD AND NEW PRESTON BY 1220 AM EDT...
   OTIS BY 1225 AM EDT...
   WINSTED...TORRINGTON...LITCHFIELD AND LITCHFIELD GREEN BY 1230 AM
   EDT...
   NEW HARTFORD BY 1245 AM EDT...
   THOMASTON BY 1250 AM EDT...
   TERRYVILLE BY 100 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4179 7346 4193 7338 4220 7336 4220 7301
      4215 7303 4214 7307 4204 7305 4204 7300
      4197 7302 4197 7288 4186 7295 4182 7294
      4179 7301 4165 7298 4166 7351 4165 7352
      4165 7368 4165 7369
TIME...MOT...LOC 0414Z 270DEG 26KT 4211 7320 4199 7322
          4193 7322 4179 7330 4173 7336 4165 7349

$$
2 follow-up statements
429 
WWUS51 KALY 290437
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1237 AM EDT WED JUN 29 2011

NYC027-290447-
/O.CAN.KALY.SV.W.0124.000000T0000Z-110629T0500Z/
DUTCHESS NY-
1237 AM EDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUTCHESS COUNTY
IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4176 7326 4192 7320 4219 7316 4220 7301
      4215 7303 4214 7307 4204 7305 4204 7300
      4197 7302 4197 7288 4186 7295 4182 7294
      4179 7301 4165 7298 4166 7340
TIME...MOT...LOC 0437Z 270DEG 26KT 4211 7297 4199 7300
          4193 7300 4179 7308 4173 7314 4165 7327

$$

CTC005-MAC003-290500-
/O.CON.KALY.SV.W.0124.000000T0000Z-110629T0500Z/
LITCHFIELD CT-BERKSHIRE MA-
1237 AM EDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SOUTH CENTRAL BERKSHIRE AND LITCHFIELD COUNTIES...

AT 1232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW BOSTON TO ROBERTSVILLE
TO WINSTED TO NEWBERRY CORNER TO HAIGHT VINEYARD TO ROMFORD...OR
ALONG A LINE EXTENDING FROM 14 MILES WEST OF WESTFIELD TO 11 MILES
NORTH OF TORRINGTON TO 8 MILES NORTHEAST OF TORRINGTON TO TORRINGTON
TO 8 MILES SOUTH OF TORRINGTON TO 6 MILES NORTHEAST OF NEW MILFORD...
MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RORABACK LODGE...PUDDLE TOWN...PINE MEADOW AND NORTHFIELD BY 1245
  AM EDT...
  TERRYVILLE...REYNOLDS BRIDGE...PLYMOUTH GREEN AND PLYMOUTH BY 1255
  AM EDT...
  PEQUABUCK BY 100 AM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4176 7326 4192 7320 4219 7316 4220 7301
      4215 7303 4214 7307 4204 7305 4204 7300
      4197 7302 4197 7288 4186 7295 4182 7294
      4179 7301 4165 7298 4166 7340
TIME...MOT...LOC 0437Z 270DEG 26KT 4211 7297 4199 7300
          4193 7300 4179 7308 4173 7314 4165 7327

$$
133 
WWUS51 KALY 290501
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
101 AM EDT WED JUN 29 2011

CTC005-MAC003-290506-
/O.EXP.KALY.SV.W.0124.000000T0000Z-110629T0500Z/
LITCHFIELD CT-BERKSHIRE MA-
101 AM EDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERKSHIRE AND
LITCHFIELD COUNTIES HAS EXPIRED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4176 7326 4192 7320 4219 7316 4220 7301
      4215 7303 4214 7307 4204 7305 4204 7300
      4197 7302 4197 7288 4186 7295 4182 7294
      4179 7301 4165 7298 4166 7340
TIME...MOT...LOC 0456Z 270DEG 26KT 4211 7278 4199 7281
          4193 7281 4179 7290 4173 7296 4165 7309

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:45 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 28, 10:45 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1045 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING INTO THE
OVERNIGHT...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. IN ITS
WAKE...MAINLY DRY AND BREEZY CONDITIONS ARE THEN EXPECTED FOR THE
MID WEEK PERIOD WITH HIGH PRESSURE SLOWLY MOVING INTO THE REGION
WITH SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 1030 PM EDT...THE LINE OF SHOWERS AND THUNDERSTORMS
CONTINUES TO SAG S/E...JUST AHEAD OF COLD FRONT APPROACHING FROM
CENTRAL NYS. FREQUENT LIGHTNING...AND LOCALLY HEAVY DOWNPOURS SEEM
TO BE THE MAIN TRAITS WITH THESE STORMS...AND EXPECT THIS TO
CONTINUE OVER THE NEXT 1-3 HOURS AS THEY CONTINUE MOVING INTO THE
BERKSHIRES...SE VT...MID HUDSON VALLEY...AND NW CT. HAVE TAPERED
POPS FROM NW TO SE AFTER MIDNIGHT...AS A BREAK IN PRECIP IS
EXPECTED ACROSS THE SOUTHERN/WESTERN ADIRONDACKS AND WESTERN
MOHAWK VALLEY...AND THE LAKE GEORGE/SARATOGA REGION...WHILE
SHOWERS/TSTMS CONTINUE ACROSS SE AREAS. SHOWERS/STORMS SHOULD ALSO
TAPER OFF IN THE CAPITAL REGION AROUND OR JUST AFTER MIDNIGHT. SOME
ADDITIONAL LIGHT SHOWERS MAY DEVELOP ACROSS THE SOUTHERN
ADIRONDACKS WELL AFTER MIDNIGHT...AS COLDER MID LEVEL TEMPS ADVECT
IN FROM THE NW...AND SOME WEAK FORCING FROM UPPER LOW APPROACHES.
THIS...IN COMBINATION WITH DEVELOPING W/NW UPSLOPE WINDS MAY ALLOW
FOR SOME OROGRAPHIC CLOUDS/SHOWERS IN THESE REGIONS TOWARD
DAYBREAK.

OTHERWISE...HAVE TWEAKED OVERNIGHT MINS DOWNWARD A BIT GIVEN
COOLING NOTED UPSTREAM TO THE WEST BEHIND FRONT. STILL EXPECT
60-65 IN THE HUDSON VALLEY REGION...WITH MID 50S ACROSS THE
SOUTHERN ADIRONDACKS...AND MID 60S ACROSS THE MID HUDSON VALLEY
REGION.

PREVIOUS DISCUSSION FOLLOWS...

AS OF 7 PM...PRETTY SOLID LINE OF SHOWERS AND THUNDERSTORMS MOVING
ACROSS NORTHWESTERN THIRD OF AREA. NO REPORTS OF SEVERE WEATHER YET
IN ALY CWA...BUT MANY REPORTS OF WIND DAMAGE FROM BGM AREA TO WEST.
LINE ASSOCIATED WITH A COLD FRONT WHICH IS PROGGED TO MOVE ACROSS
THE AREA BETWEEN NOW AND 3 AM. LATEST SPC ANALYSIS SHOWS RESPECTABLE
MUCAPES OF 1000-2000 J/KG...AND MID-LEVEL LAPSE RATES AROUND 6.5C.
PLENTY OF ENERGY TO KEEP THE THUNDERSTORMS GOING WITH THE SUPPLIED
LIFT FROM THE FRONT INTO THE LATE EVENING. MAIN THREAT CONTINUES TO
BE WIND AND ALSO SOME HEAVY RAIN SHOWERS WHICH MAY CAUSE SOME POOR
DRAINAGE FLOODING. AS DIURNAL COOLING OCCURS
OVERNIGHT...THUNDERSTORMS SHOULD GRADUALLY WEAKEN.

AS OF 355 PM...WARM SECTOR NOW IMPINGING ACROSS THE AREA FROM THE
HUDSON VALLEY WESTWARD WITH DEWPOINTS RISING INTO THE UPPER 60S
AND TEMPS WARNING INTO THE LOWER 80S AS SOME BREAKS OF SUNSHINE
HAVE DEVELOPED IN WAKE OF THE INITIAL PUSH OF ISENTROPIC LIFT. A
BROKEN LINE OF SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS WEST-
CENTRAL NEW YORK AHEAD OF A PRE-FRONTAL TROF AND COLD FRONT MOVING
EASTWARD ACROSS THE GREAT LAKES. INSTABILITY PARAMETERS ARE RATHER
MARGINAL IN OUR AREA...BUT ARE INCREASING DUE TO THE RISING
DEWPOINTS AND SURFACE HEATING. SPC RUC ANALYSIS SHOWING 500-1000
J/KG OF SBCAPE FROM THE HUDSON VALLEY WESTWARD. THERE IS STILL
SOME CIN ACROSS WESTERN NEW ENGLAND BUT THIS SHOULD CONTINUE TO
GRADUALLY ERODE AS CLOUDS MOVE EAST. MID LEVEL LAPSE RATES STILL
LOOK PRETTY MEAGER FOR SEVERE WEATHER ONLY AROUND 5.5-6.0 DEG
C/KM. THE DEEP LAYER 0-6 KM SHEAR MAGNITUDE CONTINUES AROUND 25 TO
30 KT ACROSS THE AREA. SO...THE CONVECTION ACROSS WEST CENTRAL NY
HAS THE POTENTIAL TO MAINTAIN ITSELF AS IT HEADS INTO OUR AREA
THIS EVENING ALTHOUGH THE RISK FOR SEVERE WEATHER IS MARGINAL.
HEAVY RAINFALL AND POSSIBLY GUSTY WINDS WILL BE THE MAIN THREATS.
FLASH FLOODING IS NOT ANTICIPATED THOUGH...AS FORWARD PROPAGATING
CORFIDI VECTORS INDICATE 30 KT OF MOVEMENT SO AND BOUTS OF HEAVY
RAINFALL SHOULD BE RATHER BRIEF.

THE COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST FROM LATE
THIS EVENING INTO THE OVERNIGHT...SO CONVECTION WILL LINGER THROUGH
MUCH OF THE EVENING ALTHOUGH WILL LIKELY NOT BE AS ROBUST DUE TO
WANING SURFACE BASED INSTABILITY. SHOWERS/STORMS SHOULD DIMINISH
AFTER MIDNIGHT AS THE FRONT PUSHES EASTWARD. WINDS WILL SHIFT TO THE
WEST AND COOLER AND DRIER AIR WILL START TO FILTER IN TOWARDS
MORNING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 355 PM...A COOLER AND DRIER AIR MASS WILL SETTLE IN DURING
THIS TIME...ALTHOUGH A CLOSED UPPER LEVEL LOW WILL BE SLOWLY
MIGRATING EASTWARD ACROSS SOUTHERN QUEBEC ON WEDNESDAY. OUR REGION
WILL BE ON THE SOUTHERN PERIPHERY OF THE UPPER LEVEL TROF WITH A
FEW SPOKES OF ENERGY MOVING THROUGH PRODUCING ISOLATED TO WIDELY
SCATTERED SHOWERS ACROSS NORTHERN AREAS...ESPECIALLY OVER THE
HIGHER TERRAIN. A STRONG MID LEVEL CAP AROUND 700MB WILL INHIBIT
SHOWERS FROM GROWING TOO TALL SO THUNDER IS NOT EXPECTED. THERE
WILL BE A PERSISTENT WESTERLY BREEZE DEVELOPING AS WELL WITH WELL
MIXED CONDITIONS. TEMPS WILL RUN ABOUT 5-10 DEGREES BELOW NORMAL
ESPECIALLY ACROSS THE WESTERN ADIRONDACKS WHERE THERE WILL BE MORE
CLOUDS AROUND.

WEDNESDAY NIGHT THE CLOSED UPPER LOW WILL TRACK NORTHEASTWARD INTO
THE ST. LAWRENCE RIVER REGION OF EASTERN QUEBEC WITH ONE MORE WEAK
DISTURBANCE AFFECTING THE WESTERN/SOUTHERN ADIRONDACKS WITH A FEW
MORE SHOWERS. CHANCES FOR ANY SHOWERS SHOULD DIMINISH BY THURSDAY
MORNING AS THE UPPER LOW MOVES FARTHER AWAY FROM THE REGION.
THURSDAY SHOULD BE DRY AS WE WILL STILL BE IN GENERAL CYCLONIC FLOW
BUT FAIRLY DRY AIR IN THE 1000-500 MB LAYER SHOULD INHIBIT SHOWER
FORMATION. SCT-BKN CU WILL LIKELY DEVELOP BUT SHOULD BE RATHER
SHALLOW. IT WILL BE BREEZY ONCE AGAIN AS THE HIGH CENTER OVER IN THE
GREAT LAKES AND DECENT MIXING OCCURS. THE HIGH WILL MOVE A BIT
CLOSER THURSDAY NIGHT...WITH WINDS DECREASING AND MIN TEMPS COOL FOR
THE END OF JUNE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MOS GUIDANCE.  HIGH PRESSURE CLOSES OUT THE WORK WEEK WITH PLENTIFUL
SUNSHINE AND SEASONABLE TEMPERATURES.  A WARM FRONT LIFTS THROUGH AT
THE START OF THE WEEKEND...WITH A COLD FRONT PROVIDING THE LIFTING
MECHANISM FOR THUNDERSTORMS.  LOW AND MID LEVEL CAPES ARE EXPECTED
TO BE PLENTIFUL...EVEN THROUGH SATURDAY NIGHT...BUT THERE IS AN
INDICATION OF SOME DEGREE OF LIMITED MOISTURE AVAILABILITY.  CHC
POPS ARE LIMITED TO WELL N AND W OF THE CAPITAL REGION...WITH SCHC
ELSE.  PARTIAL SUNSHINE WILL DOMINATE THE REMAINDER OF THE PERIOD...
WITH MORE HIGH CAPES AND A BETTER CHC FOR SHOWERS AND THUNDERSTORMS
REGION-WIDE MONDAY AND MONDAY NIGHT AHEAD OF A STRENGTHENING COLD
FRONT COMING IN FROM ONTARIO PROVINCE.

THE WEEKEND WILL BE THE WARMEST PART OF THE LONG-TERM PERIOD...WITH
HIGH TEMPERATURES FROM THE UPPER 70S IN THE ADIRONDACK HIGH PEAKS...
TO NEAR 90 DEGREES IN THE MID-HUDSON VALLEY...WITH THE BALANCE OF
THE DAYS JUST A COUPLE OF DEGREES OR SO COOLER.  FRIDAY NIGHT WILL
BE THE COOLEST NIGHT...WITH LOWS FROM THE MID 40S IN THE MOUNTAIN
HIGH PEAKS TO AROUND 60 DEGREES IN THE LOWER MID HUDSON VALLEY.
THEREAFTER...HIGHS WILL RANGE MAINLY FROM THE MID 50S TO MID 60S.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
CLUSTERS/LINES OF THUNDERSTORMS APPROACHING THE KGFL/KALB/KPOU TAF
SITES FROM THE WEST THIS EVENING AHEAD OF A COLD FRONT. DUE TO THE
ORIENTATION OF THE THUNDERSTORMS NE-SW...THE STORMS WILL REACH KGFL
FIRST...BETWEEN 00Z-02Z. POTENTIALLY SEVERAL ROUNDS OF THUNDERSTORMS
EXPECTED TO MOVE THROUGH KGFL...SO WILL MENTION TEMPO WITH IFR
CONDITIONS. FARTHER SOUTH FROM KALB-KPOU...IT APPEARS STORMS WILL
NOT BE AS WIDESPREAD SO WILL NOT MENTION IFR BUT STILL TEMPO FOR
THUNDER WITH OCCASIONAL MVFR CONDITIONS. STORMS SHOULD MOVE THROUGH
KALB BETWEEN 01Z-03Z AND KPOU AROUND 03Z-05Z. SHOWERS AND STORMS
SHOULD WEAKEN AND MOVE EAST OF THE AREA AFTER MIDNIGHT. LINGERING
MVFR CONDITIONS MAY PERSIST UNTIL AFTER 12Z WEDNESDAY WHEN MIXING
WILL COMMENCE AND LOW STRATUS AND BR WILL SCOUR OUT. VFR CONDITIONS
SHOULD RETURN BY 13Z OR SO...WITH BKN CU IN VFR RANGE EXPECTED FOR
THE REST OF THE DAY.

WINDS WILL INITIALLY BE SOUTH AROUND 3-8 KT TONIGHT...THEN SHIFT TO
THE WEST-NORTHWEST WEDNESDAY MORNING INCREASING TO 10-15 KT WITH
GUSTS NEAR 20 KT BY EARLY AFTERNOON.

OUTLOOK...
WED-FRI...VFR...NO SIG WX.
SAT-SUN...VFR/MVFR...ISOLD -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING INTO THE
OVERNIGHT...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. A WETTING
RAINFALL IS POSSIBLE IN SOME AREAS THAT RECEIVE CONVECTION. IN ITS
WAKE...MAINLY DRY AND BREEZY CONDITIONS ARE THEN EXPECTED FOR THE
MID WEEK PERIOD WITH HIGH PRESSURE SLOWLY MOVING INTO THE REGION
WITH SLIGHTLY BELOW NORMAL TEMPERATURES.

RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 90 TO 100 PERCENT
TONIGHT. MINIMUM RELATIVE HUMIDITY VALUES WEDNESDAY AFTERNOON WILL
DROP TO BETWEEN 45 AND 55 PERCENT ACROSS MUCH OF THE AREA EXCEPT 55
TO 75 PERCENT ACROSS THE WESTERN AND SOUTHERN ADIRONDACKS. RH VALUES
WILL INCREASE TO AROUND 90 TO 100 PERCENT AGAIN WEDNESDAY NIGHT.

WINDS TONIGHT WILL INITIALLY BE SOUTH AROUND 5 TO 10 MPH...SHIFTING
TO THE WEST LATE BEHIND THE COLD FRONT. WINDS ON WEDNESDAY WILL BE
WEST AROUND 10 TO 15 MPH WITH GUSTS TO 20 MPH. WINDS WILL BE
WEST-NORTHWEST AROUND 5 TO 15 MPH WEDNESDAY NIGHT.

&&

.HYDROLOGY...
WIDESPREAD HYDRO PROBLEMS ARE NOT ANTICIPATED. HOWEVER...AS THE
CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE AHEAD OF A COLD FRONT
THIS EVENING INTO THE OVERNIGHT...SOME HEAVY DOWNPOURS WILL BE
POSSIBLE. PRECIPITABLE WATER VALUES AROUND 1.25 TO 1.5 INCHES...SO
THERE WILL BE PLENTY OF MOISTURE AVAILABLE. THIS COULD RESULT IN
BANDS OF HEAVY RAINFALL WHICH COULD CAUSE PONDING OF WATER ON ROADS
AND LOW LYING AREAS...AS WELL AS SHARP RISES ON SMALL STREAMS. FLASH
FLOODING IS NOT EXPECTED. THE SHOWERS AND THUNDERSTORMS WILL HAVE
LESS OF AN EFFECT ON LARGER RIVERS SINCE THE HEAVY RAIN WILL BE
LOCALIZED.

MAINLY DRY WEATHER IS EXPECTED FOR THE PERIOD FROM WEDNESDAY THROUGH
FRIDAY WITH JUST SOME SCATTERED SHOWERS ACROSS THE NORTHERN PORTIONS
OF THE AREA ON WEDNESDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...KL/SND/JPV
SHORT TERM...JPV
LONG TERM...ELH
AVIATION...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Jun 28, 4:08 PM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT TUE JUN 28 2011

NYZ032-033-038>040-047-082-291100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-NORTHERN FULTON-
408 PM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN
ADIRONDACKS...WESTERN AND CENTRAL MOHAWK VALLEY...AND THE
SCHOHARIE VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO
THIS EVENING AND WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 20 TO 30
MPH. THERE IS A SLIGHT RISK THAT THUNDERSTORM MAY PRODUCE DAMAGING
WINDS AND OR HAIL GREATER THAN ONE INCH IN DIAMETER. IN
ADDITION...ANY THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY
RAINFALL...WHICH MAY LEAD TO SOME MINOR FLOODING OF POOR
DRAINING...URBAN AND LOW LYING AREAS...AS WELL AS SHARP RISES ON
SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CTZ001-013-MAZ001-025-NYZ041>043-048>054-058>061-063>066-083-084-
VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
408 PM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA REGION...GREATER
CAPITAL REGION...EASTERN CATSKILLS...MID HUDSON VALLEY...AND
TACONICS OF EAST CENTRAL NEW YORK...AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING AND WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 20 TO 30 MPH.
THE THUNDERSTORMS ARE NOT LIKELY TO BECOME SEVERE...ALTHOUGH ANY
THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY RAINFALL AND GUSTY
WINDS. HEAVY RAIN MAY LEAD TO SOME MINOR FLOODING OF POOR
DRAINING...URBAN AND LOW LYING AREAS...AS WELL AS SHARP RISES ON
SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY.

In the hours before

Special weather statement, Jun 28, 10:12 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1012 PM EDT TUE JUN 28 2011

NYZ058>061-063-064-290245-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
1012 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM COXSACKIE TO 7 MILES NORTHEAST OF NORTH-SOUTH
LAKE CAMPGROUND TO HUNTER TO PHOENICIA TO 14 MILES SOUTHWEST OF
WOODLAND VALLEY CAMPGROUND...AND MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
NEW BALTIMORE...WOODLAND VALLEY CAMPGROUND AND COXSACKIE BY 1020 PM
EDT
NORTH-SOUTH LAKE CAMPGROUND BY 1025 PM EDT
KINDERHOOK AND MOUNT TREMPER BY 1030 PM EDT
VALATIE AND ATHENS BY 1035 PM EDT
KENNETH L WILSON CAMPGROUND AND WEST SHOKAN BY 1040 PM EDT

LAT...LON 4218 7433 4228 7409 4245 7389 4245 7337
      4228 7358 4218 7383 4188 7427 4188 7448
      4196 7465
TIME...MOT...LOC 0212Z 270DEG 21KT 4240 7386 4228 7396
          4218 7421 4208 7436 4194 7456
Special weather statement, Jun 28, 10:31 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1031 PM EDT TUE JUN 28 2011

MAZ001-NYZ053-054-VTZ013-014-290300-
BENNINGTON VT-NORTHERN BERKSHIRE MA-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-WESTERN WINDHAM VT-
1031 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM MANCHESTER TO SHAFTSBURY TO BENNINGTON TO
GRAFTON...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
POWNAL BY 1050 PM EDT
STRATTON BY 1055 PM EDT
STAMFORD...WILMINGTON...WILLIAMSTOWN AND WEST WARDSBORO BY 1100 PM
EDT

LAT...LON 4321 7265 4297 7271 4286 7287 4268 7314
      4268 7363 4286 7337 4297 7321 4321 7315
TIME...MOT...LOC 0231Z 269DEG 19KT 4312 7306 4297 7308
          4286 7325 4274 7342
Special weather statement, Jun 28, 10:40 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1040 PM EDT TUE JUN 28 2011

MAZ001-025-NYZ053-054-058>061-063>065-290315-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN GREENE NY-
WESTERN GREENE NY-WESTERN ULSTER NY-EASTERN ULSTER NY-
WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
1040 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NASSAU TO CHATHAM TO HUDSON TO HIGH FALLS TO
WEST SHOKAN TO 16 MILES WEST OF WEST SHOKAN...AND MOVING EAST AT 30
MPH.

THUNDERSTORMS WILL BE NEAR...
CLAVERACK BY 1045 PM EDT
WEST HURLEY AND PHILMONT BY 1050 PM EDT
STEPHENTOWN AND SAUGERTIES BY 1055 PM EDT
OLIVEBRIDGE...NEW LEBANON...LIVINGSTON AND AUSTERLITZ BY 1100 PM EDT
LAKE KATRINE BY 1105 PM EDT

LAT...LON 4191 7454 4192 7452 4193 7444 4212 7412
      4222 7390 4236 7374 4258 7364 4258 7310
      4236 7319 4222 7336 4212 7357 4193 7389
      4187 7427 4187 7446
TIME...MOT...LOC 0239Z 270DEG 24KT 4250 7359 4236 7362
          4222 7378 4212 7400 4193 7432 4191 7459
Local storm report, Jun 28, 11:36 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1136 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     TSTM WND DMG     RHINEBECK               41.93N 73.91W
06/28/2011                   DUTCHESS           NY   AMATEUR RADIO

            MULTIPLE REPORTS OF TREES AND WIRES INCLUDING 131
            MONTGOMERY ST...6511 SPRINGBROOK AVE...AND ROUTE 9 WHICH
            IS CLOSED DUE TO MULTIPLE TREES DOWN.

&&

11
Special weather statement, Jun 28, 11:41 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1141 PM EDT TUE JUN 28 2011

MAZ001-025-VTZ013>015-290415-
BENNINGTON VT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
1141 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM FLORIDA TO LEE...AND MOVING EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
BECKET BY 1155 PM EDT

LAT...LON 4272 7247 4273 7301 4271 7301 4271 7295
      4269 7295 4267 7298 4266 7295 4263 7294
      4239 7300 4238 7302 4238 7306 4233 7306
      4231 7299 4221 7301 4220 7345 4275 7302
      4274 7246
TIME...MOT...LOC 0340Z 271DEG 25KT 4267 7296 4228 7327
Local storm report, Jun 29, 12:03 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1203 AM EDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND DMG     BARRYTOWN               42.00N 73.92W
06/28/2011                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

&&

11

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 11:14 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region61 min
Jun 29, 12:33 AM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region106 min
Jun 28, 8:08 PM EDTSpecial Weather StatementALYSaratoga37 min
Jun 28, 8:48 PM EDTSpecial Weather StatementALYWashington42 min
Jun 28, 9:07 PM EDTSpecial Weather StatementALYSaratoga38 min
Jun 28, 9:32 PM EDTSpecial Weather StatementALYGreene58 min
Jun 28, 10:06 PM EDTSpecial Weather StatementALYRensselaer24 min
Jun 28, 10:12 PM EDTSpecial Weather StatementALYUlster33 min
Jun 28, 10:31 PM EDTSpecial Weather StatementALYRensselaer29 min
Jun 28, 10:40 PM EDTSpecial Weather StatementALYColumbia, Ulster35 min
Jun 29, 12:44 AM EDTSpecial Weather StatementALYPutnam31 min
Jun 28, 11:41 PM EDTSpecial Weather StatementALYBerkshire34 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2011Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.